Chapter 46. Pituitary Gland Disorders
All of the following complications are associated with prolonged exposure of elevated growth hormone (GH) and insulin-like growth factor-I (IGF-I) concentrations in patients with acromegaly except:
D. Coronary artery disease
A 42 year-old man with acromegaly underwent transsphenoidal pituitary surgery for his microadenoma 6 months ago but continues to require pharmacotherapy with lanreotide Autogel 120 mg every 4 weeks. After 4 months of treatment on lanreotide, the patient exhibits partial response to therapy. What is the most appropriate treatment regimen for the patient at this time?
A. Continue lanreotide, start pegvisomant
B. Discontinue lanreotide, start pegvisomant
C. Continue lanreotide with radiation therapy
D. Discontinue lanreotide, initiate radiation therapy
E. Continue lanreotide, increase frequency of injections
A 43-year-old man with acromegaly presented with elevated IGF-I and GH concentrations. After experiencing intolerance to somatostatin analogs, lanreotide Autogel is discontinued and the patient is started on pegvisomant 10 mg daily. Which of the following is the most important parameter to monitor in this patient?
B. Growth hormone concentration
D. Presence of gallstones
Which of the following medication(s) will likely require dosage adjustment in a 36-year-old kidney transplant patient recently started on lanreotide for acromegaly?
D. Cyclosporine, insulin detemir
E. Cyclosporine, insulin detemir, lisinopril
All of the following drug/adverse reaction pair combinations are correct except:
A. Bromocriptine: hypertension
B. Cabergoline: dizziness
C. Pegvisomant: abnormal liver enzymes
E. Recombinant GH therapy: peripheral edema
A 43-year-old man with history of hypothyroidism, diabetes, and stunted growth ...